MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between 2017 and (b)(6) 2018.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that chunk of the intraocular lens was missing.Reportedly, the lens may have possibly been damaged when inserting into the cartridge, however it was observed when inserting into the eye.No damage to the eye occurred and the patient is fine.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation, returned to manufacturer on: 3/1/2018.Device evaluation: the sample was evaluated.Visual inspection at 10x microscope magnification was performed.Lack of lubricant material residues were observed in the cartridge.Loose particles were observed on the lens surface that could be related to the handling of the product in a non-sterile environment.One of the haptics was observed stuck to the optic; the other haptic was in good condition.The lens was observed torn in the surface and at the edge.Therefore, the reported issue was verified.The condition in which the sample returned indicates that the product was handled and prepared for surgical process.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7250559
Report Number2648035-2018-00208
Device Sequence Number10790821
Product Code HQL
UDI-Device Identifier05050474531628
UDI-Public(01)05050474531628(17)181202
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/02/2018
Device Model NumberZCB00
Device Catalogue NumberZCB0000155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2018
Initial Date Received by Manufacturer 01/11/2018
Supplement Date Received by Manufacturer03/08/2018
Initial Report FDA Received Date02/08/2018
Supplement Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1